Alert archive / Missouri / High Wind Warnings in 2024
High Wind Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this high wind warning at Apr 25, 2024, 7:46 PM CDT for 4 counties in Missouri. It was in force for 79 min. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 25, 2024, 7:46 PM CDT (00:46 UTC)
- Expired
- Apr 25, 2024, 9:05 PM CDT
- In force
- 79 min
- Issued by
- NWS Kansas City, MO
Counties Cooper County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 7:46 PM CDT | NON-TSTM WND GST 60 | Sedalia Memorial Arpt, MO | Non-thunderstorm winds gusting on the backside of rain. |
| Apr 25, 7:48 PM CDT | NON-TSTM WND GST 59 | 3 W Bunceton, MO | |
| Apr 25, 8:01 PM CDT | NON-TSTM WND DMG | Otterville, MO | Shed destroyed in Otterville. |
| Apr 25, 8:02 PM CDT | NON-TSTM WND GST 64 | Sedalia Memorial Arpt, MO | |
| Apr 25, 8:02 PM CDT | NON-TSTM WND DMG | Houstonia, MO | Limbs down in town, power line down. |
| Apr 25, 8:05 PM CDT | NON-TSTM WND DMG | La Monte, MO | 40 inch diameter tree uprooted, power lines down. |
| Apr 25, 8:15 PM CDT | NON-TSTM WND DMG | 1 Nnw Sedalia, MO | Large tree on home, large tree on vehicle. |
| Apr 25, 8:15 PM CDT | NON-TSTM WND DMG | 1 W Sedalia, MO | Tree blocking 14th Street. |
| Apr 25, 8:15 PM CDT | NON-TSTM WND DMG | Sedalia, MO | At least a dozen trees blown down or snapped in the city of Sedalia, MO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS73 KEAX 260046 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 746 PM CDT Thu Apr 25 2024 MOZ044>046-054-260300- /O.NEW.KEAX.HW.W.0002.240426T0046Z-240426T0300Z/ Johnson MO-Pettis-Cooper-Henry- Including the cities of Warrensburg, Sedalia, Boonville, Clinton, and Windsor 746 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Southeast winds 40 to 50 mph with gusts up to 65 mph. * WHERE...Johnson MO, Pettis, Cooper and Henry Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
896 WWUS73 KEAX 260205 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 905 PM CDT Thu Apr 25 2024 MOZ044>046-054-260315- /O.CAN.KEAX.HW.W.0002.000000T0000Z-240426T0300Z/ Johnson MO-Pettis-Cooper-Henry- Including the cities of Warrensburg, Sedalia, Boonville, Clinton, and Windsor 905 PM CDT Thu Apr 25 2024 ...HIGH WIND WARNING IS CANCELLED... The severe wind gusts on the backside of the rainfall have weakened, therefore the the high wind warning is cancelled. Wind gusts of 30 to 40 mph will be possible over the next 1 to 2 hours. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this high wind warning went out at Apr 25, 6:42 PM CDT, 1 hour 4 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms expected to continue from now through Sunday. Some areas may see up to 2 inches of rainfall through Friday morning. High winds possible behind the rain this evening. Gusts to 50-60 mph possible.
- A severe potential exists Friday, Saturday, and Sunday. All hazards are possible including damaging winds, large hail, tornadoes and flooding.
- Multiple rounds of heavy rain may lead to flash flooding and river flooding with most of the focus on Saturday.
Area forecast discussion, Apr 25, 6:42 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 642 PM CDT Thu Apr 25 2024 .KEY MESSAGES... - Multiple rounds of showers and thunderstorms expected to continue from now through Sunday. Some areas may see up to 2 inches of rainfall through Friday morning. High winds possible behind the rain this evening. Gusts to 50-60 mph possible. - A severe potential exists Friday, Saturday, and Sunday. All hazards are possible including damaging winds, large hail, tornadoes and flooding. - Multiple rounds of heavy rain may lead to flash flooding and river flooding with most of the focus on Saturday. && .DISCUSSION... Issued at 357 PM CDT Thu Apr 25 2024 Showers due to isentropic ascent and low level forcing are expected linger through the evening. There is a MCV moving through western Missouri bringing showers and thunderstorms that will linger around for the next few hours. High winds approaching 50-60 mph are possible behind the rain as the system moves through the area. A shortwave trough is expected to enter the Great Plains region Thursday evening into overnight Friday. As winds begin to shift more to the south ahead of the system, return-flow from the Gulf will increase. As the low level jet intensifies, this will increase moisture and warm air advection setting the stage for additional rounds of showers and thunderstorms. These showers are not expected to be severe however, there a strong winds with gusty winds and small hail is possible. Multiple rounds of showers are expected through the morning into the afternoon. The best chance for strong to severe weather comes Friday afternoon into the evening. SPC has our area outlooked in a slight to enhanced risk. The enhanced risk is encompassing the northwest side of a line from Trenton to northern parts of the KC Metro while the majority of the state of Missouri is in a slight risk. With steady return-flow from the Gulf increasing instability, our dew point temperatures will be able to reach the mid 60s in addition to CAPE values ranging from 1,500-2,000 J/kg. As the trough continues to move closer to the area it will become more negatively-tilted showing signs of intensification. Storms will develop in a decently sheared environment, with over 40 knots of effective bulk shear, enhancing storm organization and creating the potential for large hail, damaging winds, and tornadoes. Flooding is also a concern with PWATs ranging from 1-1.4 inches and training storms through the weekend. Limiting factors for Friday storms will be the track of the low. Latest CAMs suggest the low pushing further north than previous model runs. The timing of the trough will be important as it may move too fast initiating convection earlier and out of sync with the greatest instability. Additionally, Friday's convective activity may be slightly hindered due to the previous rounds of showers through early Friday morning. Saturday seems to be a better chance for severe weather with the passage of the next system. This system becomes more negatively- tilted as a branch of the jet rounds the base of the trough putting the region in the exit region of the upper level jet creating more upper level divergence and lift. Ahead of this trough there will be significant return-flow from the Gulf allowing the increase for moisture and instability. Compared to Friday's setup, Saturday will be more favorable for severe weather because of the absence of showers before the severe potential allowing day time heating to charge the environment. CAPE values will be allowed to build up to 3,000-3,500 J/kg with low-level lapse rates ranging from 8-10 degrees C/km which will further enhance the lower thermodynamic profile for severe storms. Bulk shear values ranging from 45-50 knots indicate an amply sheared environment which will help with the potential for large hail, damaging winds, and a possible tornado. Saturday's potential for severe looks to be during the afternoon into the late evening. With PWATs ranging from the 1.25-1.4 flash flooding and river flooding will be a concern especially with the repeated rounds of showers and thunderstorms. As the trough continues to moves to the northeast, there may be another potential for severe weather Sunday afternoon into the late evening. The threat seems to be to the east of the KC Metro. Instability and shear will be less than Saturday, but still good enough to initiate and organize thunderstorms. Whether or not the environment will be able to recover from the previous day's storms will be a huge determining factor. As colder, drier air pushes through the area behind the frontal boundary, this may help to counteract the instability which may stifle thunderstorm development for western Missouri. The extended outlook continues to remain active. Upper level flow orients more zonal; however, embedded shortwaves traversing the CONUS continue to bring shower and thunderstorm chances. Low level flow oscillates between southerly and easterly which overall maintains the inflow of warmer air and moisture keeping temperatures above normal and allowing the chances of convection to persist. Exact details of the magnitude of prospective storms remains uncertain as the extended outlook will be greatly affected by what occurs in the short term. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 101 PM CDT Thu Apr 25 2024 Deepening area of low pressure will lead to strong southeast winds becoming more southerly through the period. Widespread MVFR ceilings will transition to IFR overnight, with the potential of isolated convection through the evening becoming more widespread towards 06 along the I 29 corridor lifting northeast with time. Increasing winds are expected after 15Z, with potential gusts to 30-35 knots. Looks to be a struggle to shake the IFR-MVFR stratus through much of the day tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Collier AVIATION...BT
Hazardous weather outlook, Apr 25, 5:53 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 553 AM CDT Thu Apr 25 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 553 AM CDT Thu Apr 25 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight No Hazardous weather expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Multiple rounds of strong to severe thunderstorms are likely Friday through Sunday. Large hail, damaging winds gusts, and a few tornadoes will all be possible. Heavy rain and flash flooding will also be possible. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 25, 4:40 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
440 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM Non-Tstm Wnd Dmg 1 E Liberty 39.25N 94.40W
04/25/2024 Clay MO Public
Estimated 65 mph wind caused 10inch diameter
tree across powerline on Highway H near NE
124th Street.
&&Local storm report, Apr 25, 4:46 PM CDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
446 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM Non-Tstm Wnd Dmg 1 SW Ferrelview 39.30N 94.68W
04/25/2024 Platte MO Public
Trees down on I-29 and 112th Street reported
by public.
&&Local storm report, Apr 25, 4:56 PM CDT, 2 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
456 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM Non-Tstm Wnd Dmg 1 ENE Easton 39.35N 95.10W
04/25/2024 Leavenworth KS Emergency Mngr
Corrects previous non-tstm wnd dmg report
from 1 E Easton MO. Report of dead tree
blown over into roadway on K192 Highway and
between 219th and 223rd Streets (East of
City of Easton about 1 mile). Tree was
reported to be dead, 1 foot diameter and
20-30 feet high. Also tree limbs and power
lines down in other parts of Leavenworth
County.
&&Local storm report, Apr 25, 5:15 PM CDT, 2 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
515 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Non-Tstm Wnd Dmg 3 ENE Farley 39.30N 94.79W
04/25/2024 Platte MO Emergency Mngr
Large tree down over the street located at
33 Village Circle Drive (estimated time of
occurrence).
&&Local storm report, Apr 25, 6:43 PM CDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
643 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM Non-Tstm Wnd Dmg Wellington 39.13N 93.98W
04/25/2024 Lafayette MO Emergency Mngr
Healthy 3-foot tree snapped onto house, tree
branches on power lines.
&&
BlairLocal storm report, Apr 25, 7:04 PM CDT, 42 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Kansas City/Pleasant HIll MO
704 PM CDT Thu Apr 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Non-Tstm Wnd Dmg 1 W Camden 39.19N 94.03W
04/25/2024 Ray MO Public
1-inch tree limbs broken; Shingles blown
off.
0358 PM Non-Tstm Wnd Gst Kansas City Intl Arpt 39.30N 94.72W
04/25/2024 M64 MPH Platte MO ASOS
0400 PM Non-Tstm Wnd Dmg 3 ENE Farley 39.30N 94.79W
04/25/2024 Platte MO Emergency Mngr
Large tree down over the street located at
33 Village Circle Drive (estimated time of
occurrence).
0402 PM Non-Tstm Wnd Gst Parkville 39.20N 94.68W
04/25/2024 E60 MPH Platte MO Public
Strong winds in Thousand Oaks neighborhood
estimated 50 to 60 mph.
0403 PM Non-Tstm Wnd Dmg 1 N Platte Woods 39.25N 94.65W
04/25/2024 Platte MO Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0409 PM Non-Tstm Wnd Dmg 1 SW Ferrelview 39.30N 94.68W
04/25/2024 Platte MO Public
Trees down on I-29 and 112th Street reported
by public.
0502 PM Non-Tstm Wnd Dmg Wellington 39.13N 93.98W
04/25/2024 Lafayette MO Emergency Mngr
Healthy 3-foot tree snapped onto house, tree
branches on power lines.
0509 PM Non-Tstm Wnd Dmg Wellington 39.13N 93.98W
04/25/2024 Lafayette MO Public
1-inch tree limbs broken; Shingles blown
off.
0446 PM Non-Tstm Wnd Dmg 3 NE Raytown 39.04N 94.42W
04/25/2024 Jackson MO Public
1-inch tree limbs broken; Shingles blown
off.
0423 PM Non-Tstm Wnd Dmg 4 SE Smithville 39.34N 94.53W
04/25/2024 Clay MO Public
1-inch tree limbs broken; Shingles blown
off.
0424 PM Non-Tstm Wnd Dmg 5 NW Liberty 39.31N 94.47W
04/25/2024 Clay MO Public
1-inch tree limbs broken; Shingles blown
off.
0432 PM Non-Tstm Wnd Dmg 1 E Liberty 39.25N 94.40W
04/25/2024 Clay MO Public
Estimated 65 mph wind caused 10inch diameter
tree across powerline on Highway H near NE
124th Street.
0436 PM Non-Tstm Wnd Dmg Prathersville 39.31N 94.27W
04/25/2024 Clay MO Public
Trees uprooted and snapped.
0501 PM Non-Tstm Wnd Dmg 2 SW Mosby 39.30N 94.32W
04/25/2024 Clay MO Public
3-inch tree limbs broken; Power poles
broken.
0410 PM Non-Tstm Wnd Dmg 1 ENE Easton 39.35N 95.10W
04/25/2024 Leavenworth KS Emergency Mngr
Corrects previous non-tstm wnd dmg report
from 1 E Easton MO. Report of dead tree
blown over into roadway on K192 Highway and
between 219th and 223rd Streets (East of
City of Easton about 1 mile). Tree was
reported to be dead, 1 foot diameter and
20-30 feet high. Also tree limbs and power
lines down in other parts of Leavenworth
County.
0507 PM Non-Tstm Wnd Dmg 1 SW Mission 39.01N 94.67W
04/25/2024 Johnson KS Public
3-inch tree limbs broken; Power poles
broken.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:50 AM CDT | River Flood Warning | EAX | Ray | 23 hr |
| Apr 26, 7:53 AM CDT | River Flood Warning | EAX | Carroll | 34 hr |
| Apr 26, 8:14 AM CDT | Special Weather Statement | EAX | Bates, Cass | 46 min |
| Apr 26, 1:40 PM CDT | Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 45 hr |
| Apr 26, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 57 min |
| Apr 26, 5:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt | 51 min |
| Apr 26, 5:40 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 35 min |
| Apr 26, 5:52 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 53 min |
| Apr 26, 5:55 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 50 min |
| Apr 26, 6:04 PM CDT | Tornado Warning | EAX | Atchison, Holt, Nodaway | 26 min |
| Apr 26, 6:12 PM CDT | Tornado Warning | EAX | Bates | 33 min |
| Apr 26, 6:36 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Nodaway, Worth | 39 min |
| Apr 26, 6:42 PM CDT | Tornado Warning | EAX | Bates, Henry | 48 min |
| Apr 26, 6:45 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 30 min |
Nearby
High Wind Warnings in Missouri, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.